MAUDE Adverse Event Report: COOK INC AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G07515
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: postal code: (b)(4).Pma/510k #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a balloon dilation and using a amplatz whisker extra-stiff support wire guide, an abnormality occurred in the tip of the wire guide.The abnormality was noted to most likely be the protrusion of the core wire but is not certain and was noted during insertion into the patient's body.Access was gained through the femoral artery.Another same type device was used to complete the procedure.No adverse effects have been reported due to the alleged malfunction.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a balloon dilation and using a amplatz whisker extra-stiff support wire guide, an abnormality occurred in the tip of the wire guide.The abnormality was noted to most likely be the protrusion of the core wire but is not certain and was noted during insertion into the patient's body.Access was gained through the femoral artery.Another same type device was used to complete the procedure.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, and quality control data.The complainant returned the complaint wire to cook for investigation.Physical examination of the returned device showed: one used wire guide was received in the wire guide holder.Excessive biomatter was noted throughout the device and holder.The distal weld ball was intact, and the mandril wire was protruding from the wire guide.Wire guide tip was curved, potentially hand made.At this time, cook concluded that the device was manufactured to specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The rpn thsf-35-260-aesw is not supplied with an instruction for use (ifu).A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11007942
Report Number1820334-2020-02293
Device Sequence Number3081455
Product Code DQX
UDI-Device Identifier00827002075153
UDI-Public(01)00827002075153(17)241016(10)10054152
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2024
Device Model NumberG07515
Device Catalogue NumberTHSF-35-260-AESW
Device Lot Number10054152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer03/01/2021
05/05/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/22/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1